MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 23X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 23X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305194
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#:305194, batch#:3347792.We experienced another one of our xxxxxxxxxxxxxxx location having the same issue with the same product.Are you able to do the same process we did with the other locations we just did to this one below that just experienced this issue.We have had issues with the bd needles not pushing medication out.My medical assistants have said there have been about 3-5 a day where they went to inject the medication and nothing was pushing out.The lot number is 3347792.I attached a picture and video of the instance happening.This is causing a patient to have to be stuck twice because of this.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported the needles would not push medication out.To aid in the investigation, seven samples in sealed packaging blisters, one photo and one video was provided for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then assembled to a syringe with saline solution.All the samples expelled the solution with a normal flow.The video shows a needle assembled to a syringe with a human hand push the plunger rod in.No solution is observed coming out of the needle tip.The photo provided shows a packaging blister top web.No other information could be obtained from the photo.A device history record review was completed for provided material number 305194, lot 3347792.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 23X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20825032
Report Number1911916-2024-00862
Device Sequence Number8843334
Product Code FMI
UDI-Device Identifier30382903051947
UDI-Public(01)30382903051947(11)231213(17)290228(10)3347792
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305194
Device Lot Number3347792
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown